Meds, Mind, Body & Benefits > Nutrition & HIV

Whey Protein Powder?

<< < (2/3) > >>

donyork1:
Hi I tested poz 1 year ago July 26 cd4 was 69 and VL was 92,000 My weight had dropped from 192 down to 168 My doctor is head of the infectious disease dept at Hershey Medical Center...I started on whey protein Isolate 28. Do the research on whey, this has 28 grams per 8 oz glass or water plus loaded with amino acids..I needed the protein 2 glasses a day to get my weight back up, after it reached 190 I dropped back to 1 glass a day in morning...Now I started triathlon training for the ironman in Hawaii 2014 and I need the protein for muscle repair..again my doctor is fine with the extra amount of protein because the muscles need the protein for repair after workouts..Again in moderation..For my weight I need approx 85 grams of protein a day normally without working out..simple calculation take weight, div in half, than deduct 10 and that's the approx amount of protein u need normally.  Hope this helps. 

Valmont:
I have a similar problem, Ive always been thin (165 lbs for 1,87 m), but since Ive started med, I notice Im loosing weight (5 to 7 lbs), I tried to take Ensure (Abbott) but including small dosing make me having diarreas.

I also feel weaker, it really bothers me...  Im playing Rugby, but that way, theyre going to put me in 3 pieces very soon......  I dont know what to do to increase muscle weight (well I had this problem also before havinh HIV)...

Esquare:
I've consumed 2-3 scoops per day of whey protein for the past two years and I also consume a few servings of creatine per week to assist with my workouts. My t-cells went up around 100 or so and have remained within this time period. i have no idea if its a coincidence or what but that's the case. I have an undetectable VL and am on Atripla.

Miss Philicia:
I would be more careful about creatine supplementation than any protein intake -- renal function, etc. Hopefully you have informed your doctor that your are taking this and what amount.

And yes, I've taken it myself but that was over a decade ago before there was much literature on it.

linky


--- Quote ---People with HIV also need to be aware of the risk of long-term toxicity with creatine supplementation, Giorgo Sakkas told aidsmap. Apart from causing muscle pain and cramping in the shorter term, creatine may also cause kidney damage with longer term use, especially if the dose is too high or the user is suffering from renal insufficiency. There may be a particular risk in those patients taking tenofovir or other drugs associated with raised creatine levels.
--- End quote ---

I'm not saying not to take it, just to make sure your doctor knows and can monitor the appropriate stuff in your regular lab work, as well as discuss proper dosing.

ps: t-cells going up by 100 really have nothing to do with creatine or whey powder -- you can't prove that in the absence of that they would have done the same thing. It's as if I said I binged on coke for a month and my t-cells increased by 200. Sometimes things just happen, and outside of a controlled study your statement means nothing.

keat85:
When you discuss the protein's effect on renal system, were you discussing in common or particularly about us pozzies?  Also, could I ask how often you take pure whey protein when you're operating out?  I perform out 3-5 periods per weeks time, and I was preparing to take one information on each exercise day.

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version